Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 98, NWS Amarillo, TX

June 28, 2003Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 28, 2003, 6:24 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2003, 6:24 PM CDT (23:24 UTC)
Expired
Jun 28, 2003, 7:30 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 4:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2003-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2003-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WUUS54 KAMA 282324
SVRAMA
OKC007-290030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT SAT JUN 28 2003

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 730 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF KNOWLES...MOVING SOUTHWEST 
  AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
  BEAVER...SLAPOUT...MOCANE...KNOWLES...GATE...FORGAN...FLORIS...
  ELMWOOD...BRYANS CORNER AND BALKO

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM-TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS

LAT...LON 3698 10002 3699 10069 3657 10085 3655 10005

$$

SLATTERY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 28, 1:30 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
130 PM CDT SAT JUN 28 2003

THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE RAIN CHANCES.  CURRENT
THINKING IS FOR ACTIVITY TO COMMENCE LATER TODAY/TONIGHT.  AMPLE LOW-
LVL MOISTURE IS IN PLACE BUT SHEAR PROFILES ARE WEAK.  ANY ACTIVITY
THAT DEVELOPS WILL BE SLOW MOVING...POTENTIALLY PRODUCING COPIOUS
RAINFALL AMOUNTS.  OVERNIGHT MCS IN THE CNTRL HIGH PLAINS SHOULD
INDUCE AN OUTFLOW BOUNDARY AND MOVE INTO THE CWA TOMORROW MORNING.
HOW FAR SOUTH THE BOUNDARY MOVES INTO THE CWA IS STILL A MATTER OF
QUESTION. THE BOUNDAY WILL SERVE AS THE FOCAL AREA FOR CONVECTION
TOMORROW AFTERNOON AND EVENING. AGAIN...SLOW STORM MOTION COULD LEAD
TO LOCALLY HEAVY RAINFALL AMOUNTS.  HIGH TEMPS WILL REMAIN IN CHECK
TOMORROW DUE TO THE FRONT AND CONVECTIVE CLOUD COVER.  MORE OF THE
SAME ON MONDAY BUT THUNDERSTORM COVERAGE SHOULD BE LESS.

AS THE CURRENT UPPER LEVEL RIDGE HOVERS OVER THE SW U.S. INSTABILITY
SHOULD DECREASE BEGINNING ON TUE WITH HIGH TEMPS INCREASING INTO THE
90S. ANY CONVECTION THAT DEVELOPS IN NE NM/SE CO SHOULD REMAIN TO OUR
WEST GIVEN THE EXPECTED MID- UPPER-LEVEL NORTH NORTHEAST FLOW.
THEREFORE...EXPECTING A HOT AND DRY WEEK.

FCSTID = 05

AMARILLO    63 87 61 86 / 40 20 40 20
BEAVER      63 86 60 86 / 50 30 40 20
BOISE CITY  60 84 59 83 / 50 30 40 20
BORGER      63 87 61 86 / 40 30 40 20
BOYS RANCH  62 86 60 84 / 40 30 40 20
CANYON      63 87 61 85 / 30 20 40 20
CLARENDON   64 88 62 87 / 30 20 40 20
DALHART     61 85 60 84 / 50 30 40 20
GUYMON      61 85 59 84 / 50 30 40 20
HEREFORD    63 87 61 84 / 30 20 40 20
LIPSCOMB    64 87 61 87 / 40 30 40 20
PAMPA       64 87 61 86 / 40 30 40 20
SHAMROCK    65 88 62 87 / 30 20 40 20
WELLINGTON  65 89 63 87 / 30 20 40 20

.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Jun 28, 1:00 PM CDT, 5 hours 24 minutes before
OKZ001>003-TXZ001>020-291100-

TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT JUN 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY
THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY
ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THESE
STORMS COULD REACH SEVERE LIMITS DURING THE EVENING HOURS. THE
PRIMARY THREAT WILL COME FROM LARGE HAIL AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED PRIMARILY FOR THE LATE AFTERNOON
AND EVENING HOURS TODAY THROUGH MONDAY.

NUNEZ

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.